MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 HI OFF; JRN : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 HI OFF; JRN : HIP FEMORAL STEM
Catalog Number 157011120
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cellulitis (1768); Fatigue (1849); Foreign Body Reaction (1868); Hematoma (1884); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Nausea (1970); Loss of Range of Motion (2032); Vomiting (2144); Discomfort (2330); Depression (2361); Numbness (2415); Ambulation or Postural Difficulties (2544); Embolism/Embolus (4438); Joint Laxity (4526); Metal Related Pathology (4530); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown.Therefore, udi is unavailable.E3 initial reporter occupation: lawyer.E3 initial reporter occupation: lawyer.Follow-up is being conducted to obtain legal contact information.If/when the contact information is received, a supplemental med watch report will be submitted.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The patient was revised due to pain.Patient had metal liner and metal head.Doi: jun 3,2009.Dor: (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6: metal related pathology (e1618) is being utilized to capture metal poisoning & blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.In addition to what was previously reported in the medical records.After review of the records the patient was revised to address hip pain, left tha instability and metal on metal wear.Patient had elevated chromium and cobalt metal ions.Operative findings were metallosis with pseudotumor.Frozen section showed no acute inflammation.There is significant amount of fluid came out of the hip.Found a pseudotumor within the capsule.Trunnionosis within the trunnion.Patient had mild leg length discrepancy.Clinical visit reported patient developed intermittent nausea and vomiting that lasted 8-10 years after implantation.Patient had metal poisoning with chromium level above 50.Developed increase left knee pain and feelings of buckling and catching.Pain localized on the anterior medial aspect of her knee resulting to discomfort, weakness, walking difficulty and limited range of motion.Medical records ad 30 oct 2023 were reviewed by a clinician for adverse events.On (b)(6) 2021, the patient underwent a left hip revision for elevated cobalt and chromium levels as captured in this current pc.During the revision, a pinnacle dual mobility liner, bi-mentum pe liner, and articul/eze femoral head were placed.On (b)(6) 2021, the patient visits the emergency department after falling and has knee pain and left lower extremity weakness.She is also concerned about pus at the top of her incision site.The physician determined there was minimal wound dehiscence and xrays were clear, so no intervention was required.On (b)(6) 2021, the patient visits the emergency department for left hip pain after falling 3 times due to her left knee buckling.No intervention was performed on (b)(6) 2022, the patient has a clinic visit with complaints of redness and drainage from her left hip incision.No indication of treatment if there was any.On (b)(6) 2022, continues to complain of left knee pain and instability as well as rib pain ¿ all unrelated to the left hip revision.On (b)(6) 2022, the patient has a clinic visit for four falls since her left revision.She has increasing left knee pain and feelings of buckling and catching ¿ noted to be secondary to left knee arthritis.A related pc will be created to capture the post-revision falls and left hip pain.Doi: (b)(6) 2009; dor: (b)(6) 2021; left hip 1st revision.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2024, the patient has pain, and she feels the left hip is "puffy." the patient is positive for bacillus non anthracis and metal levels of both co/cr remain above 10.There is plan for a revision secondary to infection with placement of an antibiotic spacer.Also the entire construct is planned to be removed in order to also remove "the metal generator in her hip possibly from damaged trunnion." there are no revision notes provided at this time.There is xray notation of a healed distal femoral fracture though patient has a history of a motor vehicle accident that caused this prior to the original l tha.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After a review of the medical records received.Clinical visit on (b)(6) 2010 reported troubles with bending left knee and leg pain.On (b)(6) 2011 reported depression, restlessness, disability, malaise, and fatigue.On (b)(6) 2012 reported left legs swollen and leg edema.On (b)(6) 2012 reported leg and back hurts, and pain in the hip.On (b)(6) 2013 reported numbness in left leg.On (b)(6) 2014 reported nausea and body aches.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(4) 2011, the patient had a left knee arthroscopy to address left knee arthrofibrosis.On (b)(4) 2016, the patient has a history of acute right knee pain.The patient had a past surgical history of left hip replacement and left intramedullary femur nailing.On (b)(4) 2019, the patient reports having right buttock and lateral hip pain.The patient is reported to have piriformis syndrome on the right side.On (b)(4) 2020, the patient had bilateral hip pain.Right, buttock pain is the worst.The patient reports that their gait is uneven due to the left hip and left leg being shorter.On (b)(4) 2020 bunion and hammer toes right foot, and hammer toe, left 4th toe fusion.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and b6.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical reports were reviewed: on (b)(6) 2024, preoperative surgical notes reports that the patient had a left hip removal of hardware with insertion of antibiotic spacer and removal of femur hardware.The item to be implanted is depuy, with simplex hv cement x2, the explant manufacturer is noted to be zimmer cup explant.Medical record from (b)(6) 2024 note that on (b)(6) 2024 the surgeon reported findings of metallosis with black debris and purulent material under liner.On (b)(6) 2024, second stage os spacer placement was done and left hip aspiration at the time grew bacillus.Patient prescribed 6 weeks of antibiotics.Ct scan notes fluid collection surrounding the arthroplasty, ct scan notes a fracture of greater trochanter which is likely old however (patient noted to have had a fracture due to motorcycle accident prior to first surgery) there is considerable fluid around the hip which could indicate a hematoma.There is mild skin thickening laterally to the left hip which could be cellulitis.Ct scan angio from (b)(6) 2024 note bilateral pulmonary emboli mostly central is located in the proximal left lingular pulmonary artery.Patient presents with vomiting, chills, and left hip pain.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 and h6 (clinical codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received: on (b)(6) 2024, left hip revision took place for the removal of the antibiotic spacer and insertion of ltha using competitor products due to metallosis, infection, and broken internal joint prosthesis.
 
Event or Problem Description
Medical records were received: medical history of arthritis s/p left tha.Large amount of purulent fluid and tissue present in the hip joint that we debrided as much as possible with a curette and rongeur it's best not to reimplant the hip but to give further treatment with a new spacer.The patient underwent tha in 2009.She was having increased pain in her left hip.Synovial fluid aspirate was obtained and due to concern for pji, it was decided that she undergo 2 stage exchange.(b)(6) 2024 underwent removal of old hardware and placement of antibiotic spacer.Underwent 1st of 2-stage arthroplasty (b)(6) 2024 with intra-op findings of hyperpigmented tissue with suspected metallosis plus potentially purulent material.Re-admitted (b)(6) 2024 nausea, vomiting, chills, leukocytosis.Admissions were planned to be definitive hardware placement however intraoperatively they encountered overtly purulent material and therefore underwent antibiotic spacer exchange instead.The patient underwent removal of old hardware and placement of antibiotic spacer on (b)(6) 2024; after appropriate therapy, she was treated with antimicrobial therapy, however returned to the or on (b)(6) 2024 with a large amount of purulence.At this time, we felt it would be in the patient's best interest not to reimplant the hip but to give further treatment with a new spacer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records shows osteopenia of the anterior column of the left hip.There is lucency in the anterior column and superior acetabulum suggesting bony resorption.This could be secondary to loosening.The fluid collection in the subcutaneous fat has a low density consistent with a seroma.

Brand Name
SUMMIT POR TAPER SZ6 HI OFF
Common Device Name
JRN : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17611788
Report Number1818910-2023-17455
Device Sequence Number15317755
Product Code LPH
UDI-Device Identifier10603295060079
UDI-Public(01)10603295060079(17)190422(10)DP7BB1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2019
Device Catalogue Number157011120
Device Lot NumberDP7BB1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/04/2023
11/16/2023
02/29/2024
03/11/2024
03/20/2024
04/23/2024
06/18/2024
07/16/2024
08/08/2024
09/12/2024
11/06/2024
11/27/2024
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/08/2023
11/27/2023
03/11/2024
03/14/2024
03/25/2024
05/08/2024
06/20/2024
07/24/2024
08/26/2024
09/23/2024
11/12/2024
12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +15.5.; PINN CAN BONE SCREW 6.5MMX35MM.; PINN CAN BONE SCREW 6.5MMX35MM.; PINNACLE MTL INS NEUT36IDX54OD.; PINNACLE SECTOR II CUP 54MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite